MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4E08, PYTHON 13MM-80CM; DXE

APPLIED MEDICAL RESOURCES A4E08, PYTHON 13MM-80CM; DXE
Model Number 12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information was requested and received.The event unit was returned for evaluation.Upon inspection, engineering found that the proximal winding had slipped.The distal winding along with the balloon itself were still attached to the catheter shaft.The catheters are designed in such a way that the proximal winding will slip or the balloon will burst under excessive force.This design prevents the force from being applied to the catheter body and breaking inside the patient and also prevents excessive force from being applied to the vessel itself.The instructions for use (ifu) cautions the user that balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel.It is unclear at what actual volume the balloon rupture had occurred,.It is unknown under what conditions and with what type of equipment or instruments the catheter may have come into contact.Applied medical instructions for use (ifu) cautions the user that balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel.This report is being filed as a result of a re-review of applied medical complaints received between (b)(6) 2014 and (b)(6) 2016.  this retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.(b)(6).
 
Event or Problem Description
Procedure performed unknown - "from (b)(6), we continue receive the complaint, in the text progress, the balloon broken, and not fill in the suggest volume, and some in the surgery progress, not arrived the lision the balloon already broken." patient status - "no patient injury.".

Brand Name
A4E08, PYTHON 13MM-80CM
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6382148
Report Number2027111-2017-01364
Device Sequence Number674220
Product Code DXE
UDI-Device Identifier00607915113476
UDI-Public(01)00607915113476(17)190909(30)01(10)1230604
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/09/2019
Device Model Number12
Device Catalogue Number12
Device Lot Number1230604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2015
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1